MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Completed information for section a1 - patient identifier: sids (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed a falsely elevated magnesium result generated by the alinity ci-series scm module for a patient.It was observed that the dilution factor was applied to add on orders, from a previous manual order.The following information was provided: (b)(6) 2025 sample id (b)(6) glucose result = >800, manual 1:5 dilution was ordered and result = 1300.Customer is not questioning this result and 1300 was reported out.Magnesium (mg) add on order for the same sid (b)(6) was completed on the lis beaker system.The 1:5 dilution factor was also applied to this order and result of 12 mg/dl was obtained.The customer was not aware that the dilution factor was still entered into the software when this result was run.Sample was run neat and result = 2.6 mg/dl.Customer¿s reference range is 1.8-2.6 mg/dl customer states that the same issue happened on (b)(6) 2025, a known ferritin sample (sample id (b)(6) that needs to be run diluted was run with manual 1:20 dilution.Ferritin result was not questioned or discrepant.There was an add on for cmp for the same sid, and all results had the 1:20 dilution factor applied which generated erroneous results.Customer did not report out cmp, reran sample neat and results were within normal range.No specific results and/or data for cmp was provided.No impact to patient management was reported.
 
Event or Problem Description
The customer observed a falsely elevated magnesium result generated by the alinity ci-series scm module for a patient.It was observed that the dilution factor was applied to add on orders, from a previous manual order.The following information was provided: (b)(6) 2025 sample id (b)(6) glucose result = >800, manual 1:5 dilution was ordered and result = 1300.Customer is not questioning this result and 1300 was reported out.Magnesium (mg) add on order for the same sid (b)(6) was completed on the lis beaker system.The 1:5 dilution factor was also applied to this order and result of 12 mg/dl was obtained.The customer was not aware that the dilution factor was still entered into the software when this result was run.Sample was run neat and result = 2.6 mg/dl.Customer¿s reference range is 1.8-2.6 mg/dl.Customer states that the same issue happened on (b)(6) 2025, a known ferritin sample (sample id (b)(6)) that needs to be run diluted was run with manual 1:20 dilution.Ferritin result was not questioned or discrepant.There was an add on for cmp for the same sid, and all results had the 1:20 dilution factor applied which generated erroneous results.Customer did not report out cmp, reran sample neat and results were within normal range.No specific results and/or data for cmp was provided.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information section h4 - device mfg date updated.The complaint investigation included a search for similar complaints, ticket trending review, and labeling review.Return testing was not completed as returns were not available.The customer observed an issue where a dilution factor from a previous test order was incorrectly applied to an add-on order on the alinity ci-series system control module (scm), (b)(6).The search for similar complaints found additional complaints related to the text query, however, there have been no subsequent tickets opened for dilution factor from a previous test order being incorrectly applied to an add-on order to the alinity ci-series system control module.A review of the result log was performed by the alinity software engineering team.The evaluation determined the information contained in the result log did not provide enough information to determine why the dilution factor from a previous manual order was applied to the add on order, however no additional issues were identified.A review of tracking and trending for the alinity system software did not identify an increase in complaint activity related to the complaint issue.The device history record was reviewed and also did not identify any non-conformances or potential non-conformances related to the current complaint.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency was identified with the alinity ci-series system control module, serial number (b)(6), or the alinity system software v3.5.1.

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22005427
Report Number3016438761-2025-00284
Device Sequence Number12525490
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K230790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNT CI SW V3.5.1, 04V20-25, UNKNOWN.; ALNT CI SW V3.5.1, 04V20-25, UNKNOWN.
Patient SexUnknown